Please use this identifier to cite or link to this item: http://hdl.handle.net/2445/124013
Title: Management Of Tizanidine Withdrawal Syndrome: A Case Report
Author: Suarez Lledó, A.
Padullés Zamora, Ariadna
Lozano, T.
Cobo Sacristán, Sara
Colls González, Montserrat
Jódar Masanes, Ramón
Keywords: Síndrome d'abstinència
Hipertensió
Drug withdrawal symptoms
Hypertension
Issue Date: 13-Feb-2018
Publisher: Sage Publications
Abstract: Most drugs that act on the central nervous system (CNS) require dose titration to avoid withdrawal syndrome. Tizanidine withdrawal syndrome is caused by adrenergic discharge due to its alpha(2)-agonist mechanism and is characterized by hypertension, reflex tachycardia, hypertonicity, and anxiety. Although tizanidine withdrawal syndrome is mentioned as a potential side effect of cessation, it is not common and there have been few reports. We present the case of a 31-year-old woman with tizanidine withdrawal syndrome after discontinuing medication prescribed for a muscle contracture (tizanidine). She showed high adrenergic activity with nausea, vomiting, generalized tremor, dysthermia, hypertension, and tachycardia. Symptoms were reversed and successful reweaning was achieved by restarting tizanidine followed by slow downward titration. Withdrawal syndrome should be considered when drugs targeting the CNS are suddenly stopped. Weaning regimens should be closely monitored for acute withdrawal reactions.
Note: Reproducció del document publicat a: http://dx.doi.org/10.1177/1179547618758022
It is part of: Clinical Medicine Insights: Case Reports, 2018, vol. 11
URI: http://hdl.handle.net/2445/124013
Related resource: http://dx.doi.org/10.1177/1179547618758022
Appears in Collections:Articles publicats en revistes (Institut d'lnvestigació Biomèdica de Bellvitge (IDIBELL))

Files in This Item:
File Description SizeFormat 
1179547618758022.pdf98.36 kBAdobe PDFView/Open


This item is licensed under a Creative Commons License Creative Commons